And I said to myself, "they have got to be kidding"

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 9/27/2011 3:53 PM (GMT -6)   
As some of you know, I weaned off of Effexor XL in August but my pdoc insisted I needed to stay on a low dose of AD so Celexa was it.  Today I received a letter from the clinic stating that the FDA recently issued a new warning regarding celexa (citalopram).  They have lowered the maximum dosage recommendation to 40 mg daily and 20mg daily in those over 60 years of age. This is because a rare association has been found between higher doses of celexa and a potentially serious heart rhythm.  Well you got it,  I am  on 40 mg and I am over 60 years old   redface .
 
In addition to the dosage lowering, the clinic is recommending that an EKG, potassium level and magnesium level be checked on all patients taking Celexa.  This is to ensure that no patients are being endangered from this medication.  The tests have been ordered and all I have to do is make an appointment to schedule these tests. 
 
I just wanted to post this as an FYI to all taking this med and yes I will lower my dose and get the testing done.
 
Some days you just should skip getting the mail.  skull
 
Be well each of you,
 
Kitt
~~Kitt~~
Moderator: GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"only as high as I reach can I grow, only as far as I seek can I go, only as deep as I look can I see, only as much as I dream can I be"

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42436
   Posted 9/27/2011 4:06 PM (GMT -6)   
Kitt,

Have you noticed anything with your heart since you have been on it? I hope this doesn't mean that you have to stop something that has been working for you. It just figures, you know? But better safe than sorry. I had to get an ekg because I take adderall, but my heart was fine. At that moment anyway. lol...

Thank you for such an informative post. I sure do hope that you find what works for you. It is hard finding the right meds and combinations sometime. Have you ever thought about a natural approach. Did you say you take dephlin? Have you thought about 5htp or St Johnswort? They do work for some. Anyhow, it is great to see you on the forum. And again, thanks for spreading the information. We all appreciate knowing what is going on. I am sure that there are a few here that take celexa. My girlfriend does. She was prescribed lexapro but her insurance doesn't cover it. So she got celexa instead. She says she likes the lexapro better. Oh well... I guess sometimes we have to take what we can get. But I think it is a shame when somebody needs a medication and can't get it. I should hook her up with needymeds, but she doesn't have internet. But maybe I could get her the information on it. That is another thing I learned from you.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

stillme
Veteran Member


Date Joined Aug 2011
Total Posts : 556
   Posted 9/27/2011 4:16 PM (GMT -6)   
Thank you Stkitt

I started celexa(generic) two weeks ago. It has worked wonders. I read the heart warning and mentioned it to the doctor. She said it was more for people who already had an arrythma(sp?) She wanted me to have lexapro but insurance wouldn't cover it. Maybe if I say it was causing me to have a rapid heartbeat, which I am, they will allow the lexapro. I will ask her about the tests, or maybe just go see my primary doc i f she can't order the tests. I go see her Thursday.

Thanks again.

Steelcody36
Regular Member


Date Joined May 2009
Total Posts : 86
   Posted 9/27/2011 4:25 PM (GMT -6)   
I'm on 60 MG a day and it hasn't affected my heart beat at all.

I'll keep an eye on it though.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 9/27/2011 4:40 PM (GMT -6)   
Here is the link to the warning:
 
 
I agree it is always wise to make informed consents. I suspect that the Drs. will lower the doses they prescribe once everyone gets on the right page.
 
Kindly,
Kitt
~~Kitt~~
Moderator: GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"only as high as I reach can I grow, only as far as I seek can I go, only as deep as I look can I see, only as much as I dream can I be"

Steelcody36
Regular Member


Date Joined May 2009
Total Posts : 86
   Posted 9/27/2011 5:18 PM (GMT -6)   
I have a doc appointment tomorrow, I'll ask about this!

Thanks.

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20190
   Posted 9/27/2011 7:52 PM (GMT -6)   
hoping all is well who are taking this. with healing compassion, jamie
EMOTIONALLY UNSTABLE PERSONALITY DISORDER,

RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

Steelcody36
Regular Member


Date Joined May 2009
Total Posts : 86
   Posted 9/28/2011 7:18 PM (GMT -6)   
He said not to worry about it if I didn't have symptoms, which I don't.

I'm easing off of it though, as it has made me emotionless. I took two today, will ease off in a week. Possibly go on something else after that.

CM

Steelcody36
Regular Member


Date Joined May 2009
Total Posts : 86
   Posted 10/3/2011 2:38 PM (GMT -6)   
I'm down to 20 MG a day, going to get off this and try something else.

Constant headaches and trouble sleeping, but it should pass..

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42436
   Posted 10/3/2011 3:40 PM (GMT -6)   
Hi Steelcody,

I just wanted to say that I hope that you find what works for you. Keep us posted.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

stillme
Veteran Member


Date Joined Aug 2011
Total Posts : 556
   Posted 10/3/2011 3:42 PM (GMT -6)   
My dr increased me to 40 mg. No side effects yet. Praying that it stays that way.

Steelcody36
Regular Member


Date Joined May 2009
Total Posts : 86
   Posted 10/3/2011 8:28 PM (GMT -6)   
Stillme, you should be ok.

For me, it made me emotionless. It killed all of my anxiety and allowed me to sleep better, so it did part of it's job. Just give it a try and see what happens!

CM

stillme
Veteran Member


Date Joined Aug 2011
Total Posts : 556
   Posted 10/3/2011 9:00 PM (GMT -6)   
I am definitely sleeping better. Even with the 20mg. I noticed tha I slept better and my mind didn't race as much.

I can probably even deal with emotionless for a while since I have been so sad for the past 3 months. It is so draining. Anything that takes this sadness and the negative thoughts so I can relax for a while.

Hope you find something that works well for you.

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20190
   Posted 10/3/2011 10:52 PM (GMT -6)   
keep us posted guys, jamie
EMOTIONALLY UNSTABLE PERSONALITY DISORDER,

RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, June 21, 2018 9:57 PM (GMT -6)
There are a total of 2,974,349 posts in 326,171 threads.
View Active Threads


Who's Online
This forum has 161240 registered members. Please welcome our newest member, brachyi125.
356 Guest(s), 5 Registered Member(s) are currently online.  Details
logoslidat, California Dreamer, artemis111, valli1234, RobLee